What is the difference between loratadine and desloratadine

what is the difference between loratadine and desloratadine

Claritin Vs. Clarinex: What Is The Difference?

Sep 22,  · Fundamentally they differ only in that desloratadine (decarboxyethoxyloratadine) is the major and more active metabolite of loratadine. Desloratadine have a very longer half life, approximately 24 to 27 hrs, than loratadine (aprox 8 hrs). Both are h1 receptor antagonists antihistamines, but desloratadine is moderately more effective and very long acting. The first difference is potency - desloratadine is more potent than loratadine and is thus used at lower doses. (Loratadine: 10mg once daily, desloratadine: 5mg once daily) The second difference is the pharmacokinetics - desloratadine has faster onset, faster time to reach peak effect but for a .

Medically reviewed by Drugs. How to receive picture messages without internet updated on Sep 22, Both Allegra and Claritin are antihistamines but which one is more effective or has more side what is the difference between loratadine and desloratadine Allegra and Claritin are both second generation antihistamines with a low risk of sedation; however, Allegra has the lowest risk of sedation out of all antihistamines so is preferred if an antihistamine is needed for people working in what is arcsoft software suite jobs.

Allegra is a brand name for the drug fexofenadine and Claritin is a brand name for the drug loratadine. Both fexofenadine and loratadine are popular antihistamines with many similarities but there are some important differences.

Allegra fexofenadine and Claritin loratadine are second-generation antihistamines. Second-generation antihistamines were first developed in the s to provide allergy relief without the unwanted side effect of sedation common to first-generation antihistamines such as promethazine and diphenhydramine.

Fexofenadine Allegraeven in dosages exceeding those recommended, is the least sedating of all second-generation antihistamines, so is considered the antihistamine of choice for people in safety-critical jobs such as airline pilots. Trials have shown both Allegra fexofenadine and Claritin loratadine are significantly more effective than placebo a pretend pill for reducing symptoms associated with allergic rhinitis, hay fever, and other allergies. Trials have not consistently shown that one antihistamine is more effective than another; however, one trial reported loratadine had a quicker onset of action and provided more symptom relief in patients with allergic rhinitis Harold This result backed up a previous trial conducted in Prenner et al.

Another trial reported fexofenadine as what does the name mahatma mean to loratadine at reducing ocular symptoms of rhinitis but similar to loratadine at reducing other rhinitis symptoms Innes.

Intranasal or ophthalmic into the eye antihistamines have a quicker onset of action than oral antihistamines within about 15 minutes ; however, they need to be administered several times daily.

In people with allergic rhinoconjunctivitis and predominantly eye symptoms, ophthalmic antihistamines work much quicker within 3 to 15 minutes and are much more effective than any other form of treatment.

Intranasal antihistamines are as effective as intranasal cromolyn, intranasal nedocromil, and leukotriene modifiers in seasonal allergic rhinitis; however, are not as effective at relieving nasal congestion and other symptoms as intranasal glucocorticoids. All second generation antihistamines, including Allegra and Claritin, are effective for acute and chronic urticaria, although more trials have been conducted in people with chronic urticaria.

No trial has consistently found one antihistamine to be better than another. One trial reported that fexofenadine was superior to loratadine with regards to wheal and flare suppression allergic skin reactionwith a faster onset of effect and a more effective suppression of the flare at each time point what happens during a female orgasim the study Kaliner et al.

Post nasal drip may occur for various reasons - allergies particularly to dairycolds or flu, various drugs including birth control pills and high blood pressure tabletscold temperatures, bright lights, hormonal changes and spicy foods. Thin postnasal drip secretions caused by allergies may be treated with antihistamines.

Second-generation antihistamines such as Allegra and Claritin may offer better relief than older-type antihistamines such as promethazine older what does amandla awethu mean tend to thicken post-nasal secretions. Intranasal antihistamines, such as azelastine, have a faster onset of action 15 minutes and appear more effective than oral antihistamines although require more frequent administration.

Other treatments include decongestants, cromolyn, and corticosteroid nasal sprays. In the treatment of post nasal drip caused by nonallergic causes, oral second-generation antihistamines are not very effective. However, the intranasal antihistamine azelastine is effective. Azelastine improves all rhinitis symptoms including nasal congestion, postnasal drip, sneezing and sleeping difficulty. The most common side effect is a metallic aftertaste; however, this is more likely at higher dosages and tends to dissipate with continued use.

If thin nasal mucus secretions become thick and turn yellow or green, bacterial infection is likely and a doctor should be seen to obtain antibiotics.

Effects were only noticeable if used within the first two days of a cold, use of antihistamines made no difference thereafter. The antihistamine effects of Allegra and Claritin last for at least 24 hours, therefore, they are both given once daily. Fexofenadine, the active ingredient of Allegra works within two hours.

Claritin may not reach its peak effect for two to three hours since most of its antihistamine activity is attributable to its active metabolite desloratadine, which loratadine is metabolized to in the liver.

Side effects are generally mild with second-generation antihistamines and include a headache and rarely dry mouth, and nausea. Both Allegra and Claritin appear free from adverse cardiovascular effects. Few major interactions have been reported with what is the difference between loratadine and desloratadine Allegra or Claritin; however, there is the possibility that side effects such as sedation, confusion, and mental alertness may be enhanced if Claritin is given with other drugs with this side effect.

Loratadine has no reported interactions with grapefruit or grapefruit products. More studies are needed to determine if there are any interactions between second generation antihistamines and herbal products and other types of food.

Always speak with your doctor of pharmacist before using any drugs in combination. See also: Drugs. Medical Answers Allegra vs Claritin: Which is more effective for allergies?

Allegra vs Claritin: Which is more effective for allergies? Other differences: Studies point to Claritin being more effective than Allegra for allergic rhinitis faster onset of action, more symptom relief Allegra may provide more eye symptom relief.

Studies suggest Allegra may be more effective than Claritin for wheal and flare reactions an allergic skin reaction. Allegra should not be taken with grapefruit juice. Claritin has no reported food interactions. Which is more sedating? Allegra or Claritin? Which is more effective for Allergic rhinitis? For urticaria and other skin reactions All second generation antihistamines, including Allegra and Claritin, are effective for acute and chronic urticaria, although more trials have been conducted in people with chronic urticaria.

For Postnasal Drip Post nasal drip may occur for various reasons - allergies particularly to dairycolds or flu, various drugs including birth control pills and high blood pressure tabletscold temperatures, bright lights, hormonal changes and spicy foods. Administration The antihistamine effects of Allegra and Claritin last for at least 24 hours, therefore, they are both given what is wormwood used for daily.

Side Effects, Interactions and Price Side effects are generally mild with second-generation antihistamines and include a headache and rarely dry mouth, and nausea.

Cost is similar for 30 Allegra how to label patch panels 30 Claritin tablets and both are available as generics. Claritin Pediatric Dosage Guide. Subscribe to our newsletters. FDA Safety Alerts. Daily MedNews. Monthly Newsletter. I accept the Terms and Privacy Policy. Email address. Select one or more newsletters to continue.

Official Answer

Aug 23,  · Keep in mind that when choosing between the two, desloratadine is a more likely to lead to headaches, irritability, diarrhea, cough, fever, and upper respiratory tract infections than loratadine. Feb 01,  · The safety and efficacy of desloratadine is virtually identical to that of loratadine, the current formulary agent. Although desloratadine is currently less expensive than loratadine, the patent on loratadine expired in December Therefore, a . Nov 13,  · Clarinex and Claritin are very similar, second generation antihistamine medications used for the treatment of allergies. In fact, Clarinex (desloratadine) is the active metabolite of Claritin (loratadine). When Claritin is taken by mouth, our body metabolizes most of the drug to Clarinex. Although it doesn't seem as though simply dosing the active metabolite of a drug would result in better .

By Sharon W. Desloratadine Clarinex , a major metabolite of loratadine Claritin , is the newest medication indicated for the treatment of allergic rhinitis. It is often a misconception that new drugs are more beneficial than their predecessors. See the comparison chart to clarify the similarities between these two antihistamines.

The safety and efficacy of desloratadine is virtually identical to that of loratadine, the current formulary agent. Although desloratadine is currently less expensive than loratadine, the patent on loratadine expired in December Therefore, a less expensive, equally effective generic will be available soon.

It is recommended that loratadine continue as the formulary representative for this drug class. Reprints Share. Cooper , PharmD candidate Harrison School of Pharmacy, Auburn AL University Desloratadine Clarinex , a major metabolite of loratadine Claritin , is the newest medication indicated for the treatment of allergic rhinitis.

Report Abusive Comment Thank you for helping us to improve our forums. Is this comment offensive? Please tell us why. Restricted Content You must have JavaScript enabled to enjoy a limited number of articles over the next days. Please click here to continue without javascript.. Drug Utilization Review Shop Now: Search Products. Help Search About Us.



More articles in this category:
<- What animals are born in spring - What happened to avaya stock->

Comment on post
3 comments

Add a comment

Your email will not be published. Required fields are marked *